Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Cauchy-Szegő maps, invariant differential operators and some representations of $ {\rm SU}(n+1,1)$

Author: Christopher Meaney
Journal: Trans. Amer. Math. Soc. 313 (1989), 161-186
MSC: Primary 22E46
MathSciNet review: 930080
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Fix an integer $ n > 1$. Let $ G$ be the semisimple Lie group $ {\text{SU}}(n + 1,1)$ and $ K$ be the subgroup $ {\text{S(U}}(n + 1) \times {\text{U}}(1))$. For each finite dimensional representation $ (\tau ,{\mathcal{H}_\tau })$ of $ K$ there is the space of smooth $ \tau $-covariant functions on $ G$, denoted by $ {C^\infty }(G,\tau)$ and equipped with the action of $ G$ by right translation. Now take $ (\tau ,{\mathcal{H}_\tau })$ to be $ ({\tau _{p,p}},{\mathcal{H}_{p,p}})$, the representation of $ K$ on the space of harmonic polynomials on $ {{\mathbf{C}}^{n + 1}}$ which are bihomogeneous of degree $ (p,p)$. For a real number $ \nu $ there is the corresponding spherical principal series representation of $ G$, denoted by $ ({\pi _\nu },{{\mathbf{I}}_{1,\nu }})$. In this paper we show that, as a $ (\mathfrak{g},K)$-module, the irreducible quotient of $ {{\mathbf{I}}_{1,1 - n - 2p}}$ can be realized as the space of the $ K$-finite elements of the kernel of a certain invariant first order differential operator acting on $ {C^\infty }(G,{\tau _{p,p}})$. Johnson and Wallach had shown that these representations are not square-integrable. Thus, some exceptional representations of $ G$ are realized in a manner similar to Schmid's realization of the discrete series. The kernels of the differential operators which we use here are the intersection of kernels of some Schmid operators and quotient maps, which we call Cauchy-Szegö maps, a generalization the Szegö maps used by Knapp and Wallach. We also identify this representation of $ G$ with an end of complementary series representation.

References [Enhancements On Off] (What's this?)

  • [BBS] M. W. Baldoni Silva and D. Barbasch, The unitary spectrum for real rank one groups, Invent. Math. 72 (1983), 27-55. MR 696689 (84k:22022)
  • [BLANK] B. E. Blank, Boundary behaviour of limits of discrete series representations, Ph.D Thesis, Cornell Univ., 1980.
  • [BLANK 2] -, Knapp-Wallach Szegö integrals and generalized principal series representations: the parabolic rank one case, J. Funct. Anal. 60 (1985), 127-145. MR 777234 (86i:22032)
  • [BLANK 3] -, Boundary behaviour of limits of discrete series representations of real rank one semisimple groups, Pacific J. Math. 122 (1986), 299-318. MR 831115 (87e:22027)
  • [BW] A. Borel and N. Wallach, Continuous cohomology, discrete subgroups, and representations of reductive groups, Ann. of Math. Studies, no. 94, Princeton Univ. Press, Princeton, N.J., 1980. MR 554917 (83c:22018)
  • [GI] J. E. Gilbert, Cauchy-Szegö and reproducing kernels, handwritten notes.
  • [G2] -, Invariant differential operators in harmonic analysis, One-hour address, AMS meeting, Mobile, Alabama, May 1985.
  • [GKST:Cort.] J. E. Gilbert, R. A. Kunze, R. J. Stanton and P. A. Tomas, A kernel for generalized Cauchy-Riemann systems, Lecture Notes in Math., vol. 992, Springer-Verlag, Berlin and New York, 1983, pp. 402-415. MR 729366 (85j:22026)
  • [GKST:Zyg] -, Higher gradients and representations of Lie groups, Conference on Harmonic Analysis in Honour of Antoni Zygmund, Wadsworth, Belmont, Calif., 1983, pp. 416-436. MR 730082 (85k:22032)
  • [GKT:Clev] J. E. Gilbert, R. A. Kunze and P. A. Tomas, Intertwining kernels and invariant differential operators in analysis, Probability Theory and Harmonic Analysis (Cleveland, Ohio, 1983), Monographs and Textbooks in Pure and Appl. Math., no. 98, Dekker, New York, 1986, pp. 91-112. MR 830233 (87g:22013)
  • [HO] R. Hotta, Elliptic complexes on certain homogeneous spaces, Osaka J. Math. 7 (1970), 117-160. MR 0265519 (42:428)
  • [HP] R. Hotta and R. Parthasarthy, Multiplicity formulae for discrete series, Invent. Math. 26 (1974), 133-178. MR 0348041 (50:539)
  • [HU] J. E. Humphreys Introduction to Lie algebras and representation theory, Graduate Texts in Math., no. 9, Springer-Verlag, Berlin and New York, 1972. MR 0323842 (48:2197)
  • [JW] K. D. Johnson and N. R. Wallach, Composition series and intertwining operators for the spherical principal series. I, Trans. Amer. Math. Soc. 229 (1971), 137-173. MR 0447483 (56:5794)
  • [K] A. W. Knapp, A Szegö kernel for discrete series, Proc. Internat. Congr. Math., Vancouver 1974, pp. 99-104. MR 0437682 (55:10606)
  • [KS] A. W. Knapp and E. M. Stein, Intertwining operators for semisimple Lie groups, Ann. of Math. (2)93 (1971), 489-578. MR 0460543 (57:536)
  • [KW] A. W. Knapp and N. R. Wallach, Szegö kernels associated with discrete series, Invent. Math. 34 (1976), 163-200. MR 0419686 (54:7704)
  • [KR] H. Kraljević, On representations of the group $ SU(n,1)$, Trans. Amer. Math. Soc. 221 (1976), 433-448. MR 0409725 (53:13477)
  • [SC] W. Schmid, On the realization of the discrete series of a semisimple Lie groups, Rice Univ. Stud. 56 (1970), 99-108. MR 0277668 (43:3401)
  • [SW] E. M. Stein and G. Weiss, Generalization of the Cauchy-Riemann equations and representations of the rotation groups, Amer. J. Math. 90 (1968), 163-196. MR 0223492 (36:6540)
  • [TOMAS] P. A. Tomas, Operators of Stein-Weiss and Schmid, and representations of Lie groups, handwritten notes, 1984-1985.
  • [Z] D. P. Želobenko, Compact Lie groups and their representations, Transl. Math. Monographs, no. 40, Amer. Math. Soc., Providence, R.I., 1973. MR 0473098 (57:12776b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E46

Retrieve articles in all journals with MSC: 22E46

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society